FDM and FEM solutions to linear dynamics of porous media: stabilised, monolithic and fractional schemes

Zhang, Yunpeng, Pedroso, Dorival M. and Li, Ling (2016) FDM and FEM solutions to linear dynamics of porous media: stabilised, monolithic and fractional schemes. International Journal for Numerical Methods in Engineering, 108 6: 614-645. doi:10.1002/nme.5231


Author Zhang, Yunpeng
Pedroso, Dorival M.
Li, Ling
Title FDM and FEM solutions to linear dynamics of porous media: stabilised, monolithic and fractional schemes
Journal name International Journal for Numerical Methods in Engineering   Check publisher's open access policy
ISSN 1097-0207
0029-5981
Publication date 2016-03-11
Year available 2016
Sub-type Article (original research)
DOI 10.1002/nme.5231
Open Access Status Not Open Access
Volume 108
Issue 6
Start page 614
End page 645
Total pages 32
Place of publication Chichester, West Sussex, United Kingdom
Publisher John Wiley & Sons
Collection year 2017
Language eng
Formatted abstract
A number of methods have been developed for solving the dynamics of saturated porous media. However, most solutions are based on the finite element method, and only a few employ finite differences (FDM). One problem with the FDM is the difficulty in fulfilling the inf-sup (Lady┼żenskaja-Babuška-Brezzi) condition. This paper explores solutions with the FDM, including the development of new schemes aiming at stabilised formulations. The efficiency, accuracy and stability of several FDM and finite element method algorithms are thoroughly investigated as well. A combination of primary variables from the theory of porous media is considered, including the so-called up and uvp formulations. Six numerical schemes are produced and quantitatively studied. Simulations of 1D and 2D wave propagation problems are performed in order to reveal the advantages and drawbacks of all schemes.
Keyword Dynamics
Finite differences
Finite elements
Stability
Theory of porous media
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Civil Engineering Publications
HERDC Pre-Audit
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 1 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 22 Mar 2016, 01:05:50 EST by System User on behalf of Learning and Research Services (UQ Library)